Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 150, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1997, 12:35 PM CDT for Perry County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1997, 12:35 PM CDT (17:35 UTC)
- Expired
- Apr 27, 1997, 1:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 10:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS1 KMOB 271737 RRA SVRMOB MSC111-271830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1235 PM CDT SUN APR 27 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY AT 1235 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN PERRY COUNTY. THIS STORM IS MOVING EAST-NORTHEAST AT AROUND 40 MPH...AND WILL MOVE ACROSS PERRY COUNTY DURING THE NEXT HOUR. STRONG DAMAGING WINDS WILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:18 AM CDT, 9 hours 17 minutes earlier.
Area forecast discussion, Apr 27, 3:18 AM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 318 AM CDT SUN APR 27 1997 SURFACE LOW SEEN IN 06Z SURFACE ANALYSIS IN WESTERN GULF WITH SURFACE TROF EXTENDING NORTHWARD INTO WESTERN LA/AR. SURFACE DATA INDICATES THAT WARM FRONT IS BEGINNING TO PUSH INTO SOUTHERN LA WITH SAT AND RADAR LOOPS SHOWING WIDEPSREAD TSRA/SHRA NORTH OF FRONT OVER LA/WESTERN MS. AS MAIN H5 SYSTEM FINALLY BEGINS TO ADVANCE EAST OUT OF WESTERN TX TODAY...SURFACE LOW LIFTS NORTHEAST TO CENTRAL MS BY 00Z MONDAY WITH WARM FRONT LIFTING QUICKLY TO NORTHERN MS/AL BY 00Z MONDAY. WITH CWA IN WARM SECTOR FOR NEARLY ALL OF TODAY...CAPES INCREASE TO NEAR 1000...BEING LIMITED BY CLOUD COVER. S/WAVE SEEN IN WV LOOP CURRENTLY ENTERING EXTREME WESTERN LA ADVANCES EASTWARD TO MOVE ACROSS CWA DURING EARLY/MID AFTERNOON HOURS. EXPECT SCATTERED TSRA/SHRA ACTIVITY AS WARM FRONT LIFTS NORTHWARD ACROSS CWA THIS MORNING WITH ADDITIONAL TSRA REDEVELOPING DURING THE EARLY AFTERNOON AS S/WAVE APPROACHES CWA...LATER DISSIPATING DURING THE LATE AFTERNOON INTO EVENING HOURS AS S/WAVE MOVES EAST OF CWA. ATMOSPHERE REMAINS QUITE MOIST THROUGH A DEEP LAYER THROUGH TONIGHT SUGGESTING HEAVY RAIN WITH LITTLE DOWNDRAFT POTENTIAL. AXIS OF LOW LEVEL JET ASSOCIATED WITH S/WAVE MOVES INTO SOUTHWEST AL NEAR 18Z SUNDAY...WITH SOMEWHAT FAVORABLE LOW LEVEL SHEAR PROFILE SUGGESTING ISOLATED BOW ECHO DEVELOPMENT. MAIN H5 SYSTEM BEGINS TO LIFT NORTHEAST OUT OF TX TONIGHT...SURFACE LOW SHIFTS SLIGHTLY EASTWARD THROUGH TONIGHT TO EASTERN MS BY 12Z MONDAY AS STRONG H5 S/WAVE IN BASE OF H5 TROF ADVANCES EAST TO CENTRAL LA BY 12Z MONDAY. SURFACE LOW THEN LIFTS TO CENTRAL AL BY 00Z MONDAY AS UPPER SYSTEM LIFTS NORTHEAST TO EASTERN AL...WITH COLD FRONT EXPECTED TO MOVE ACROSS CWA DURING MONDAY MORNING/AFTERNOON. OFFSHORE WINDS WILL SHIFT TO SOUTH AT 20-25 KNOTS AS WARM FRONT LIFTS NORTH INTO AL AND THEN BEGIN TO SHIFT TO THE NORTHWEST LATE MONDAY AS COLD FRONT PUSHES INTO THE ALABAMA COASTAL WATERS. SCA WILL BE REQUIRED THROUGH MONDAY FOR TSRA AND WIND SHIFTS. MOB 77/66/75/52 8462 PNS 77/68/74/56 8462 DTS 74/68/73/55 8463 EVR 74/63/75/53 9462 29
In the hours before
Special weather statement, Apr 27, 10:50 AM CDT, 1 hour 45 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-280600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT SUN APR 27 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. AN UPPER ATMOSPHERIC LOW PRESSURE SYSTEM WILL LIFT NORTHEAST TODAY AND TONIGHT AND WILL AID THE DEVELOPMENT OF A SURFACE LOW PRESSURE SYSTEM OVER LOUISIANA. IN THE PROCESS...A WARM FRONT WILL LIFT NORTH ACROSS BOTH NORTH ALABAMA AND MISSISSIPPI THROUGH THE AFTERNOON HOURS ALLOWING VERY MOIST AND UNSTABLE AIR TO SURGE NORTHWARD INTO THE TENNESSEE VALLEY. ABRUPT THUNDERSTORM DEVELOPMENT WILL TAKE PLACE AND MOVE IN FROM THE WEST AS THE AFTERNOON PROGRESSES. FAVORABLE VERTICAL WIND SHEAR PROFILES ARE IN PLACE OVER THE REGION THIS MORNING AND WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGHOUT THE DAY. WARMER TEMPERATURES IN THE MIDDLE ATMOSPHERE WILL PROHIBIT THE DEVELOPMENT OF LARGE HAIL...EXCEPT OVER ISOLATED LOCATIONS. HOWEVER...DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES ARE POSSIBLE. A SECOND AND MORE POTENT LINE OF SEVERE THUNDERSTORMS SHOULD DEVELOP IN RESPONSE TO THE UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE WEST AFTER 9 PM THIS EVENING. THIS SITUATION IS BEING CLOSELY MONITORED...AND IN THE EVENT THAT THIS LINE OF STORMS DOES FORM... SEVERE THUNDERSTORM ACTIVITY COULD LAST WELL INTO THE LATE NIGHT HOURS EAST OF I-65 OVER SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THROUGH TONIGHT.
Special weather statement, Apr 27, 10:52 AM CDT, 1 hour 43 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-280600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 1050 AM CDT SUN APR 27 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. AN UPPER ATMOSPHERIC LOW PRESSURE SYSTEM WILL LIFT NORTHEAST TODAY AND TONIGHT AND WILL AID THE DEVELOPMENT OF A SURFACE LOW PRESSURE SYSTEM OVER LOUISIANA. IN THE PROCESS...A WARM FRONT WILL LIFT NORTH ACROSS BOTH NORTH ALABAMA AND MISSISSIPPI THROUGH THE AFTERNOON HOURS ALLOWING VERY MOIST AND UNSTABLE AIR TO SURGE NORTHWARD INTO THE TENNESSEE VALLEY. ABRUPT THUNDERSTORM DEVELOPMENT WILL TAKE PLACE AND MOVE IN FROM THE WEST AS THE AFTERNOON PROGRESSES. FAVORABLE VERTICAL WIND SHEAR PROFILES ARE IN PLACE OVER THE REGION THIS MORNING AND WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGHOUT THE DAY. WARMER TEMPERATURES IN THE MIDDLE ATMOSPHERE WILL PROHIBIT THE DEVELOPMENT OF LARGE HAIL...EXCEPT OVER ISOLATED LOCATIONS. HOWEVER...DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES ARE POSSIBLE. A SECOND AND MORE POTENT LINE OF SEVERE THUNDERSTORMS SHOULD DEVELOP IN RESPONSE TO THE UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE WEST AFTER 9 PM THIS EVENING. THIS SITUATION IS BEING CLOSELY MONITORED...AND IN THE EVENT THAT THIS LINE OF STORMS DOES FORM... SEVERE THUNDERSTORM ACTIVITY COULD LAST WELL INTO THE LATE NIGHT HOURS EAST OF I-65 OVER SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:45 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 60 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.